I have been having upper right abdominal pain for about 1 year now with nausea and vomiting if I eat anything that is greasy or spicy, they did the HIDA scan with CCK which had normal results as far as my gallbladder however they said the radioactive material did not make it all the way thru my liver and the doctor sent me for an abdominal MRI and they just called me and said it was normal . When I asked what were they going to do about my abdominal pain, bloating,nausea and vomiting I was told they were going to try me out on Xifaxan to see if this helps. I have had several test ,including a small bowel follow tru, gastric emptying, upper GI, endoscopy,colonoscopy, MRI and HIDA scan. and the only test that showed anything abnormal at all was the gastric emptying and the doctor said it was delayed in emptying but that this was not my problem. is it possible for the MRI and HIDA scan to be normal and it still be my Gallbladder? has this happened to anyone else.
The common cause of nausea, vomiting accompanied by heartburn after fatty meals is gallbladder disease.Biliary sludge is another condition associated with stomach pain after eating greasy food. This sludge is the thickened mixture of bile components after the solids separate from the liquid form. This may inhibit the forceful contraction of the bile into the small intestine. A HIDA scan creates pictures of your liver, gallbladder, bile ducts and small intestine and is quite useful in diagnosing gall bladder problems. You have already had number if tests which have all not diagnosed gall bladder disease. It seems unlikely that you have gall bladder problem. It could be possible that you have gastro esophageal reflux disease which causes heartburn, nausea, difficulty in swallowing etc.You should seek the opinion of a gastroenterologist and get your doubts clarified. Write to me again.
Best luck and regards!
after having the HIDA scan I was in severe pain, and the doctor informed me that the radioactive tracer did not show up in all the areas of my liver, but after the normal MRI they said the HIDA scn must have been a mistake. I have been on Xifaxan with no help at all, I am so tired of eating bland food. any advise would be helpful in this matter.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.